Alert archive / Delaware / Areal Flood Warnings in 2018

Areal Flood Warning 88, NWS Philadelphia/Mount Holly

October 12, 2018Kent County, Delaware

NWS Philadelphia/Mount Holly issued this areal flood warning at Oct 12, 2018, 2:46 PM EDT for Kent County, Delaware. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2018, 2:46 PM EDT (18:46 UTC)
Expired
Oct 12, 2018, 9:45 PM EDT
In force
7 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Kent County, DE

The radar

The Dover AFB radar (KDOX), 36 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2018-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2018-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

818 
WGUS41 KPHI 121846
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
246 PM EDT FRI OCT 12 2018

DEC001-122245-
/O.NEW.KPHI.FA.W.0088.181012T1846Z-181012T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kent DE-
246 PM EDT FRI OCT 12 2018

The National Weather Service in Mount Holly NJ has issued a

* Flood Warning for...
  Central Kent County in central Delaware...

* Until 645 PM EDT.

* At 243 PM EDT, reporting gauges indicate the Saint Jones River has 
  reached flood stage in Dover. Silver Lake Park and Memorial Park 
  begin to flood at current levels. The lowest parking level at 
  Treadway Towers also floods. 

Flood waters are moving down the Saint James River from Dover. Those 
along the Saint James River need to take proper precautions at this 
time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.

&&

LAT...LON 3921 7554 3908 7538 3904 7543 3918 7561

$$

CMS
2 follow-up statements
303 
WGUS41 KPHI 122240
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
640 PM EDT FRI OCT 12 2018

DEC001-130145-
/O.EXT.KPHI.FA.W.0088.000000T0000Z-181013T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kent DE-
640 PM EDT FRI OCT 12 2018

The National Weather Service in Mount Holly NJ has extended the

* Flood Warning for...
  Central Kent County in central Delaware...

* Until 945 PM EDT.

* At 638 PM EDT, reporting gauges indicate the Saint Jones River has 
  crested but remains above flood stage in Dover. Silver Lake Park 
  and Memorial Park flood at current levels. The lowest parking 
  level at Treadway Towers also floods. 

Flood waters are moving down the Saint Jones River from Dover. Those 
along the Saint Jones River need to take proper precautions at this 
time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.

&&

LAT...LON 3921 7554 3908 7538 3904 7543 3918 7561

$$

CMS
534 
WGUS81 KPHI 130141
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
941 PM EDT FRI OCT 12 2018

DEC001-130150-
/O.EXP.KPHI.FA.W.0088.000000T0000Z-181013T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kent DE-
941 PM EDT FRI OCT 12 2018

...THE FLOOD WARNING WILL EXPIRE AT 945 PM EDT FOR CENTRAL KENT
COUNTY...

Flood waters are receding, and are no longer expected to pose a 
threat to life or property. Please continue to heed any road 
closures.

LAT...LON 3921 7554 3908 7538 3904 7543 3918 7561

$$

CMS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Oct 12, 1:10 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Oct 12, 1:10 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
110 PM EDT Fri Oct 12 2018

.SYNOPSIS...
High pressure continues to build in from the west behind a
departing cold front and the departing Post-Tropical Cyclone
Michael. A weak trough will affect the area tonight into
Saturday morning, then high pressure builds into the area
Saturday night into Sunday. This high will move offshore Sunday
night, before a cold front moves across the area Monday. Another
cold front may move across the area on Wednesday, followed by
high pressure for the end of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Northwest winds are still gusting as high as 40 mph, and the
combination of these strong winds and the saturated ground from
the heavy rain of last night may still result in isolated tree
and power line damage with isolated power outages. A Special
Weather Statement remains in effect to cover this potential
into midday.

Otherwise, much cooler and dyer air continues to filter into
the region, as dewpoints are now in the 30s and 40s throughout!

Clouds will dissipate during the day. Highs during the daytime
will only reach into the upper 50s to mid 60s. Not much warming
expected through peak heating times today with some max temps
likely having already occurred early this morning.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
Clouds will start to return late tonight as a strong upper
trough approaches the region. Some showers will develop late
tonight into early Saturday morning, with the best chances
north of I-78.

Overnight temperatures will be cool with lows dropping down into
the 40s. Some upper 30s are possible in the southern Poconos.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Compared to recent trends, much more seasonable air looks to
stay across the region into the middle of next week.

Saturday...A surface high will be across the area, but the
upper trough will also be moving over our region. Some sct
showers Saturday morning. Temperatures will be a few degrees
below normal.

Saturday afternoon thru Sunday...Fair weather expected with
seasonable temperatures.

Sunday night...Increasing clouds with a slight chc for a shower
late. Lows in the 40s across the north and low/mid 50s over
Delmarva and srn NJ.

Monday thru Tuesday...A low pressure system will move north of
the area and an associated cold front will move across the
region. Sct showers expected with the greatest chc on Mon night.
Temperatures will be a little above normal Monday and then back
below normal Tue.

Wednesday thru Thursday...Ridging from high pressure well to the
SW will be over our area. A mostly dry period is expected.
Temperatures will remain near normal.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...Mainly VFR conditions expected. Northwest around 15 to
20 knots with gusts of 25 to 40 knots possible. Highest gusts
are expected through this morning and into the early afternoon
before starting to diminish and turning more to the west.

Tonight...Mainly VFR conditions expected. Clouds will increase
through tonight with a chance of showers late. Light west winds
less than 10 knots.

Outlook...

Sat thru Sunday night...VFR. Few showers early Sat and Sun
night.

Mon thru Tue...Scattered showers. Restrictions possible.

&&

.MARINE...
Gales have ended on the ocean waters, so will convert to a SCA
for the rest of the day and into tonight.

Outlook...

Sat thru Sat night...SCA conditions possible. Sct showers.

Sunday thru Tuesday night...Mostly sub-SCA. Chance for showers
Mon and Tue.

&&

.TIDES/COASTAL FLOODING...
100 pm update: We have added Sussex County in Delaware to the
coastal flood advisory, as tidal gauges are continuing to
increase above minor flood stage at this time on the Delaware
shoreline. High tide is occurring now, but will occur on the
back bays and tidal tributaries in the next couple of hours.
Flooding should be expected on the back bays through mid to
late afternoon.

Previous discussion...

Water levels continue to run high along the NJ shoreline, as
the combination of high tide and additional freshwater from the
heavy rain of last night may result in some minor coastal
flooding this afternoon. A Coastal Flood Advisory has been
issued for these areas.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory until 4 PM EDT this afternoon for
     NJZ012>014-020-022>027.
DE...Coastal Flood Advisory until 4 PM EDT this afternoon for
     DEZ003-004.
MD...None.
MARINE...Small Craft Advisory until 1 AM EDT Saturday for ANZ450>453.
     Small Craft Advisory until 10 PM EDT this evening for ANZ430-
     431-454-455.

&&

Synopsis...Robertson
Near Term...Meola/MPS
Short Term...Meola
Long Term...O'Hara
Aviation...Meola/MPS/O'Hara
Marine...Meola/MPS/O'Hara
Tides/Coastal Flooding...CMS/MPS
Hazardous weather outlook, Oct 12, 12:43 PM EDT, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1243 PM EDT Fri Oct 12 2018

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-015>019-021-PAZ054-
055-060>062-070-071-101>106-131700-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Cumberland-
Carbon-Monroe-Berks-Lehigh-Northampton-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
1243 PM EDT Fri Oct 12 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NJZ012>014-020-022>027-131700-
Middlesex-Western Monmouth-Eastern Monmouth-Ocean-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-
1243 PM EDT Fri Oct 12 2018

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey and southern New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ430-431-450>455-131700-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1243 PM EDT Fri Oct 12 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MPS

In the hours before

Local storm report, Oct 12, 2:22 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
222 PM EDT FRI OCT 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 AM     NON-TSTM WND DMG 1 NNW SHAMONG TWP       39.79N  74.74W
10/12/2018                   BURLINGTON         NJ   DEPT OF HIGHWAYS

            COMBINATION OF WIND AND EXCESSIVE RAIN CONTRIBUTED TO A
            DOWNED TREE ON U.S. HIGHWAY 206 NORTHBOUND SOUTH OF
            WILLOW GROVE ROAD. LANE RESTRICTIONS IN PLACE.

&&

EVENT NUMBER PHI1801697

CMS
Local storm report, Oct 12, 2:24 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
224 PM EDT FRI OCT 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 AM     FLOOD            1 NW MANASQUAN          40.12N  74.05W
10/12/2018                   MONMOUTH           NJ   DEPT OF HIGHWAYS

            FLOODING ON NJ 71 IN BOTH DIRECTIONS SOUTH OF MAIN ST.
            1 LANE MAY CLOSED.

&&

EVENT NUMBER PHI1801698

DAVIS
Local storm report, Oct 12, 2:26 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
226 PM EDT FRI OCT 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLOOD            2 N MILLSBORO           38.62N  75.29W
10/12/2018                   SUSSEX             DE   DEPT OF HIGHWAYS

            DOC FRAME ROAD CLOSED FROM FLOODING. TIME ESTIMATED.

&&

EVENT NUMBER PHI1801699

CMS
Local storm report, Oct 12, 2:27 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
227 PM EDT FRI OCT 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     FLOOD            1 NW LAKEWOOD           40.10N  74.22W
10/12/2018                   OCEAN              NJ   DEPT OF HIGHWAYS

            FLOODING ON US 9 IN BOTH DIRECTIONS NORTH OF CR 547/8TH
            ST. 1 LANE MAY CLOSED.

&&

EVENT NUMBER PHI1801700

DAVIS
Local storm report, Oct 12, 2:42 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
242 PM EDT FRI OCT 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 AM     FLOOD            CHURCH HILL             39.14N  75.99W
10/12/2018                   QUEEN ANNE'S       MD   DEPT OF HIGHWAYS

            MD 19 CLOSED IN BOTH DIRECTIONS DUE TO FLOODING BETWEEN
            NEW ST. AND MD 213.

&&

EVENT NUMBER PHI1801701

DAVIS
Local storm report, Oct 12, 2:44 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 PM EDT FRI OCT 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     FLOOD            2 ENE CORDOVA           38.89N  75.96W
10/12/2018                   TALBOT             MD   DEPT OF HIGHWAYS

            MD 303 CLOSED IN BOTH DIRECTIONS AT TAPPERS CORNER RD.
            DUE TO FLOODING.

&&

EVENT NUMBER PHI1801702

DAVIS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 8:27 PM EDTAreal Flood AdvisoryPHIKent, New Castle8 hr
Oct 11, 10:06 PM EDTFlash Flood WarningPHIKent6 hr
Oct 11, 11:47 PM EDTFlash Flood WarningPHIKent, Sussex4 hr
Oct 11, 11:54 PM EDTHigh Wind WarningPHISussex9 hr
Oct 12, 12:08 AM EDTFlash Flood WarningPHIKent, New Castle4 hr
Oct 12, 3:28 AM EDTAreal Flood WarningPHIKent, Sussex6 hr
Oct 12, 3:36 AM EDTAreal Flood WarningPHIKent6 hr
Oct 12, 3:46 AM EDTAreal Flood WarningPHIKent, New Castle7 hr
Oct 12, 11:42 AM EDTCoastal Flood AdvisoryPHISussex4 hr

Nearby

Areal Flood Warnings in Delaware, 2018Every areal flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.